Algebra & Number Theory

Arithmetic theta lifting and $L$-derivatives for unitary groups, II

Yifeng Liu

Full-text: Open access

Abstract

We prove the arithmetic inner product formula conjectured in the first paper of this series for n=1, that is, for the group U(1,1)F unconditionally. The formula relates central L-derivatives of weight-2 holomorphic cuspidal automorphic representations of U(1,1)F with ϵ-factor 1 with the Néron–Tate height pairing of special cycles on Shimura curves of unitary groups. In particular, we treat all kinds of ramification in a uniform way. This generalizes the arithmetic inner product formula obtained by Kudla, Rapoport, and Yang, which holds for certain cusp eigenforms of PGL(2) of square-free level.

Article information

Source
Algebra Number Theory, Volume 5, Number 7 (2011), 923-1000.

Dates
Received: 2 April 2010
Revised: 20 October 2010
Accepted: 21 October 2010
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513729714

Digital Object Identifier
doi:10.2140/ant.2011.5.923

Mathematical Reviews number (MathSciNet)
MR2928564

Zentralblatt MATH identifier
1258.11061

Subjects
Primary: 11G18: Arithmetic aspects of modular and Shimura varieties [See also 14G35]
Secondary: 20G05: Representation theory 11G50: Heights [See also 14G40, 37P30] 11F27: Theta series; Weil representation; theta correspondences

Keywords
arithmetic inner product formula arithmetic theta lifting L-derivatives unitary Shimura curves

Citation

Liu, Yifeng. Arithmetic theta lifting and $L$-derivatives for unitary groups, II. Algebra Number Theory 5 (2011), no. 7, 923--1000. doi:10.2140/ant.2011.5.923. https://projecteuclid.org/euclid.ant/1513729714


Export citation

References

  • M. Bertolini and H. Darmon, “A rigid analytic Gross–Zagier formula and arithmetic applications”, Ann. of Math. $(2)$ 146:1 (1997), 111–147.
  • M. Bertolini and H. Darmon, “Heegner points, $p$-adic $L$-functions, and the Cerednik–Drinfeld uniformization”, Invent. Math. 131:3 (1998), 453–491.
  • J.-F. Boutot and H. Carayol, “Uniformisation $p$-adique des courbes de Shimura: les théorèmes de Čerednik et de Drinfeld”, pp. 45–158 (1992) in Courbes modulaires et courbes de Shimura (Orsay, 1987/1988), edited by J. Kahane, Astérisque 196-197, Société Mathématique de France, Paris, 1991.
  • J. H. Bruinier and T. Yang, “Faltings heights of CM cycles and derivatives of $L$-functions”, Invent. Math. 177:3 (2009), 631–681.
  • H. Carayol, “Sur la mauvaise réduction des courbes de Shimura”, Compositio Math. 59:2 (1986), 151–230.
  • P. Deligne and D. Mumford, “The irreducibility of the space of curves of given genus”, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 75–109.
  • F. Diamond and J. Shurman, A first course in modular forms, Graduate Texts in Mathematics 228, Springer, New York, 2005.
  • V. G. Drinfeld, “Two theorems on modular curves”, Funkcional. Anal. i Priložen. 7:2 (1973), 83–84. In Russian; translated in Functional Anal. Appl. 7 (1973), 155–156.
  • S. Gelbart, I. Piatetski-Shapiro, and S. Rallis, Explicit constructions of automorphic $L$-functions, Lecture Notes in Mathematics 1254, Springer, Berlin, 1987.
  • Z. Gong and L. Grenié, “An inequality for local unitary theta correspondence”, Ann. Fac. Sci. Toulouse Math. $(6)$ 20:1 (2011), 167–202.
  • U. Görtz and M. Rapoport (editors), ARGOS seminar on intersections of modular correspondences (Bonn, 2003/04), Astérisque 312, Société Mathématique de France, Paris, 2007.
  • B. H. Gross, “On canonical and quasicanonical liftings”, Invent. Math. 84:2 (1986), 321–326.
  • B. H. Gross and D. B. Zagier, “Heegner points and derivatives of $L$-series”, Invent. Math. 84:2 (1986), 225–320.
  • M. Harris and R. Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies 151, Princeton University Press, 2001. http://www.ams.org/mathscinet-getitem?mr=2002m:11050MR 2002m:11050
  • M. Harris, S. S. Kudla, and W. J. Sweet, “Theta dichotomy for unitary groups”, J. Amer. Math. Soc. 9:4 (1996), 941–1004.
  • Y. Hironaka, “Spherical functions and local densities on Hermitian forms”, J. Math. Soc. Japan 51:3 (1999), 553–581.
  • A. Ichino, “A regularized Siegel–Weil formula for unitary groups”, Math. Z. 247:2 (2004), 241–277.
  • A. Ichino, “On the Siegel–Weil formula for unitary groups”, Math. Z. 255:4 (2007), 721–729.
  • M. L. Karel, “Functional equations of Whittaker functions on $p$-adic groups”, Amer. J. Math. 101:6 (1979), 1303–1325.
  • N. M. Katz and B. Mazur, Arithmetic moduli of elliptic curves, Annals of Mathematics Studies 108, Princeton University Press, 1985.
  • R. E. Kottwitz, “Points on some Shimura varieties over finite fields”, J. Amer. Math. Soc. 5:2 (1992), 373–444.
  • S. S. Kudla, “Central derivatives of Eisenstein series and height pairings”, Ann. of Math. $(2)$ 146:3 (1997), 545–646.
  • S. S. Kudla, “Derivatives of Eisenstein series and generating functions for arithmetic cycles”, pp. 341–368 in Séminaire Bourbaki, 1999/2000, Astérisque 276, Société Mathématique de France, Paris, 2002.
  • S. S. Kudla, “Modular forms and arithmetic geometry”, pp. 135–179 in Current developments in mathematics, 2002, edited by D. Jerison et al., Int. Press, Somerville, MA, 2003.
  • S. S. Kudla and S. Rallis, “A regularized Siegel–Weil formula: the first term identity”, Ann. of Math. $(2)$ 140:1 (1994), 1–80.
  • S. Kudla and M. Rapoport, “Special cycles on unitary Shimura varieties, I: Unramified local theory”, Invent. Math. 184:3 (2011), 629–682.
  • S. S. Kudla and W. J. Sweet, Jr., “Degenerate principal series representations for ${\rm U}(n,n)$”, Israel J. Math. 98 (1997), 253–306.
  • S. S. Kudla, M. Rapoport, and T. Yang, Modular forms and special cycles on Shimura curves, Annals of Mathematics Studies 161, Princeton University Press, 2006. http://www.ams.org/mathscinet-getitem?mr=2007i:11084MR 2007i:11084
  • S. T. Lee, “On some degenerate principal series representations of ${\rm U}(n,n)$”, J. Funct. Anal. 126:2 (1994), 305–366.
  • J.-S. Li, “Nonvanishing theorems for the cohomology of certain arithmetic quotients”, J. Reine Angew. Math. 428 (1992), 177–217.
  • Y. Liu, “Arithmetic theta lifting and $L$-derivatives for unitary groups, I”, Algebra Number Theory 5 (2011), 849–921.
  • J. I. Manin, “Parabolic points and zeta functions of modular curves”, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 19–66. In Russian; translated in Math. USSR-Izv. 6 (1972), 19–64.
  • A. Paul, “Howe correspondence for real unitary groups”, J. Funct. Anal. 159:2 (1998), 384–431.
  • I. Piatetski-Shapiro and S. Rallis, “Rankin triple $L$ functions”, Compositio Math. 64:1 (1987), 31–115.
  • S. Rallis, $L$-functions and the oscillator representation, Lecture Notes in Mathematics 1245, Springer, Berlin, 1987.
  • M. Rapoport and T. Zink, Period spaces for $p$-divisible groups, Annals of Mathematics Studies 141, Princeton University Press, 1996.
  • C. Soulé, Lectures on Arakelov geometry, Cambridge Stud. Adv. Math. 33, Cambridge University Press, 1992.
  • V. Tan, “Poles of Siegel Eisenstein series on ${\rm U}(n,n)$”, Canad. J. Math. 51:1 (1999), 164–175.
  • N. R. Wallach, “Lie algebra cohomology and holomorphic continuation of generalized Jacquet integrals”, pp. 123–151 in Representations of Lie groups (Kyoto, Hiroshima, 1986), edited by K. Okamoto and T. Oshima, Adv. Stud. Pure Math. 14, Academic Press, Boston, MA, 1988.
  • X. Yuan, S.-W. Zhang, and W. Zhang, “Triple product $L$-series and Gross–Schoen cycles, I: Split case”, preprint, 2010, http://www.math.columbia.edu/~szhang/papers/TripleIver1-6.pdf.
  • X. Yuan, S.-W. Zhang, and W. Zhang, “Gross–Zagier formula on Shimura curves”, preprint, 2011, http://www.math.columbia.edu/~szhang/papers/GZSC-2011-8.pdf. To appear in Ann. Math. Stud.
  • S. Zhang, “Heights of Heegner points on Shimura curves”, Ann. of Math. $(2)$ 153:1 (2001), 27–147.
  • S.-W. Zhang, “Gross–Zagier formula for ${\rm GL}\sb 2$”, Asian J. Math. 5:2 (2001), 183–290.
  • T. Zink, “Windows for displays of $p$-divisible groups”, pp. 491–518 in Moduli of abelian varieties (Texel Island, 1999), edited by C. Faber et al., Progr. Math. 195, Birkhäuser, Basel, 2001.
  • T. Zink, “The display of a formal $p$-divisible group”, pp. 127–248 in Cohomologies $p$-adiques et applications arithmétiques, I, edited by P. Berthelot et al., Astérisque 278, Société Mathématique de France, Paris, 2002.